Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 13, 2021, 1:00 AM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 13, 2021, 2:30 AM CDT
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Mobile radar (KMOB), 146 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted.
290
WHUS54 KMOB 130600
SMWMOB
GMZ670-675-130730-
/O.NEW.KMOB.MA.W.0151.210613T0600Z-210613T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
100 AM CDT Sun Jun 13 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 230 AM CDT.
* At 1259 AM CDT, strong thunderstorms were located along a line
extending from 20 nm southwest of Farewell Buoy to 32 nm southwest
of Oriskany Reef to 11 nm southeast of Okaloosa Deep Water Reef,
moving southeast at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Okaloosa Deep Water Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2988 8831 2990 8824 2977 8741 3005 8649
3004 8640 2926 8640 2936 8648 2939 8669
2920 8797
TIME...MOT...LOC 0559Z 337DEG 26KT 2981 8824 2957 8730 2981 8640
HAIL...0.00IN
WIND...40KTS
$$2 follow-up statements
200
FZUS74 KMOB 130640
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
140 AM CDT Sun Jun 13 2021
GMZ670-675-130730-
/O.CON.KMOB.MA.W.0151.000000T0000Z-210613T0730Z/
140 AM CDT Sun Jun 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 230 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 139 AM CDT, strong thunderstorms were located along a line
extending from 35 nm south of Farewell Buoy to 53 nm south of Sand
Island Lighthouse to 28 nm south of Okaloosa Deep Water Reef, moving
south at 20 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2967 8820 2960 8768 2960 8748 2975 8640
2926 8640 2936 8648 2939 8669 2920 8797
2962 8818
TIME...MOT...LOC 0639Z 347DEG 21KT 2954 8812 2934 8772 2952 8671
HAIL...0.00IN
WIND...40KTS
$$174
FZUS74 KMOB 130711
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
211 AM CDT Sun Jun 13 2021
GMZ670-675-130730-
/O.CON.KMOB.MA.W.0151.000000T0000Z-210613T0730Z/
211 AM CDT Sun Jun 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 230 AM CDT...
For the following areas...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 210 AM CDT, strong thunderstorms were located along a line
extending from 57 nm south of Sand Island Lighthouse to 52 nm south
of Farewell Buoy to 39 nm south of Oriskany Reef, moving southeast at
15 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2941 8807 2956 8703 2934 8701 2920 8797
TIME...MOT...LOC 0710Z 330DEG 15KT 2924 8794 2926 8790 2938 8707
HAIL...0.00IN
WIND...40KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 12, 10:15 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 10:15 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1015 PM CDT Sat Jun 12 2021 .NEAR TERM /Now Through Monday/...A complex of showers and thunderstorms will continue to move southward across the area this evening and move offshore overnight. The severe threat has decreased along this line with the primary threat being strong wind gusts to 40 mph and frequent lightning. The upper level flow becomes more northerly on Sunday as the upper ridge to the west expands eastward. We will again have to watch for any development to our north that may move into the area later in the day. Otherwise, Sunday will feature a very similar environment to today with showers and thunderstorm increasing in coverage across the area during the late morning and afternoon hours. Deep layer northerly flow will push the showers and thunderstorms in a southerly direction. The main hazards will continue to be frequent lightning and gusty straight line winds. An isolated damaging wind gust cannot be ruled out as the setup will again be favorable for wet microbursts. Hot temps expected again on Sunday with highs in the low to mid 90s. The temps combined with high humidity will send heat index values into the 102-107 range. Lows remain very muggy, in the low to mid 70s inland to upper 70s along the coast. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 12, 7:18 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
718 PM CDT Sat Jun 12 2021
ALZ059-060-FLZ203-205-130100-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
718 PM CDT Sat Jun 12 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHERN OKALOOSA
AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 800 PM CDT...
At 718 PM CDT, the strong thunderstorm was located 11 miles north of
Baker, or 15 miles north of Crestview, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8677 3104 8686 3113 8652 3094 8639
3069 8639
TIME...MOT...LOC 0018Z 312DEG 16KT 3096 8666Special weather statement, Jun 12, 7:54 PM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
754 PM CDT Sat Jun 12 2021
ALZ051>055-262-MSZ067-076-130145-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Choctaw AL-
Washington AL-Greene MS-Wayne MS-
754 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE...CHOCTAW...NORTH CENTRAL BALDWIN...
WASHINGTON...CLARKE...SOUTHWESTERN WILCOX...NORTHEASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES UNTIL 845 PM CDT...
At 753 PM CDT, the strong thunderstorms were located along a line
extending from near Toomsuba to 7 miles southwest of Putnam to 5
miles south of Camden, and moving south at 30 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Jackson, Waynesboro, Thomasville, Butler, Frisco City, Grove Hill,
Chatom, Wagarville, Saint Stephens, Leroy, Uriah, Whatley, Tibbie,
Lisman, Millry, State Line, Buckatunna, Silas, Fruitdale and
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3203 8811 3201 8811 3198 8807 3197 8719
3126 8744 3126 8840 3183 8892 3185 8865
3190 8847 3231 8842 3231 8837
TIME...MOT...LOC 0053Z 021DEG 34KT 3243 8856 3193 8810 3192 8731Special weather statement, Jun 12, 8:38 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
838 PM CDT Sat Jun 12 2021
ALZ051>056-059-261-262-MSZ067-076-130230-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Escambia AL-Washington AL-Mobile Inland AL-Greene MS-
Wayne MS-
838 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...NORTHEASTERN MOBILE...SOUTHWESTERN CHOCTAW...
NORTHWESTERN BALDWIN...WASHINGTON...CLARKE...NORTHWESTERN ESCAMBIA...
SOUTHERN WILCOX...CENTRAL CONECUH...EASTERN WAYNE AND NORTHEASTERN
GREENE COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles northeast of Crandall to 8 miles northeast of
Saint Stephens to 4 miles east of Beatrice, and moving south at 30
mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Frisco City, Grove Hill, Chatom,
McCullough, Peterman, Wagarville, Saint Stephens, Leroy, Deer Park,
Uriah, Whatley, Tibbie, Mount Vernon, Calvert, Millry, Castleberry
and Excel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8793 3196 8699 3116 8694 3104 8793
3130 8864 3188 8854 3189 8848 3190 8847
3211 8845
TIME...MOT...LOC 0138Z 357DEG 27KT 3202 8844 3163 8796 3173 8713Special weather statement, Jun 12, 9:22 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sat Jun 12 2021
ALZ052-053-055>057-059-261>266-FLZ201-203-MSZ067-075-076-078-079-
130330-
Clarke AL-Monroe AL-Conecuh AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Washington AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-Wayne MS-George MS-
922 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BUTLER...MOBILE...MONROE...BALDWIN...
WASHINGTON...SOUTHERN CLARKE...ESCAMBIA...CONECUH...ESCAMBIA...
NORTHWESTERN SANTA ROSA...PERRY...NORTHEASTERN STONE...GEORGE...WAYNE
AND GREENE COUNTIES UNTIL 1030 PM CDT...
At 922 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles northeast of Mill Creek to 7 miles east of
McIntosh to 10 miles west of Georgiana, and moving south at 30 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Gonzalez, Bay Minette, Atmore, Monroeville, Theodore, Chickasaw,
Satsuma, Brewton, Jackson, Waynesboro, Grand Bay, Wiggins,
Robertsdale, Citronelle and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8925 3183 8888 3154 8782 3175 8683
3067 8705 3038 8783 3075 8793 3065 8793
3074 8802 3028 8818 3026 8816
TIME...MOT...LOC 0222Z 013DEG 28KT 3177 8883 3129 8790 3160 8691Special weather statement, Jun 12, 10:20 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1020 PM CDT Sat Jun 12 2021
ALZ059-261>266-FLZ201>204-MSZ075-076-079-130415-
Mobile Inland AL-Mobile Coastal AL-Baldwin Coastal AL-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Perry MS-Greene MS-George MS-
1020 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...BALDWIN...SOUTH CENTRAL ESCAMBIA...SANTA ROSA...
ESCAMBIA...GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL 1115 PM
CDT...
At 1019 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Riverview to 4 miles southeast of
Downtown Mobile to 4 miles east of Ovett, and moving south at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Prichard, Ferry Pass,
Brent, West Pensacola, Ensley, Daphne, Tillmans Corner, Warrington,
Fairhope, Saraland, Gonzalez, Gulf Shores, Foley, Pace, Milton,
Theodore and Chickasaw.
LAT...LON 3030 8773 3023 8828 3025 8818 3026 8818
3036 8819 3039 8840 3074 8841 3073 8875
3094 8894 3143 8901 3143 8884 3075 8792
3082 8791 3107 8698 3045 8680 3038 8701
3039 8680 3038 8689 3023 8780
TIME...MOT...LOC 0319Z 349DEG 29KT 3097 8704 3064 8800 3146 8896Special weather statement, Jun 12, 11:08 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1108 PM CDT Sat Jun 12 2021
ALZ265-266-FLZ202>204-206-130500-
Mobile Coastal AL-Baldwin Coastal AL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1108 PM CDT Sat Jun 12 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...SOUTHEASTERN BALDWIN...SOUTHWESTERN
OKALOOSA...SOUTHERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES
UNTIL MIDNIGHT CDT...
At 1108 PM CDT, the strong thunderstorms were located along a line
extending from Milton to 5 miles east of Orange Beach to Coden, and
moving southeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Warrington, Milton,
Gulf Breeze, Orange Beach, Goulding, Mary Esther, Bayou La Batre,
Bagdad, Dauphin Island, Myrtle Grove, Oriole Beach, Bon Secour,
Navarre, Perdido Beach, Coden and Pea Ridge.
LAT...LON 3028 8782 3029 8775 3024 8823 3030 8813
3035 8742 3035 8751 3031 8814 3041 8836
3036 8747 3041 8737 3070 8702 3045 8680
3041 8666 3040 8666 3039 8694 3037 8694
3040 8665 3022 8803
TIME...MOT...LOC 0408Z 320DEG 30KT 3062 8705 3026 8749 3036 8824The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:03 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 57 min |
| Jun 12, 7:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jun 12, 7:54 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Monroe, Washington | 51 min |
| Jun 12, 8:38 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Conecuh, Monroe, Washington | 52 min |
| Jun 12, 8:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jun 12, 9:22 PM CDT | Special Weather Statement | MOB | Baldwin, Conecuh, Escambia, Mobile, Monroe, Washington | 68 min |
| Jun 12, 9:49 PM CDT | Special Marine Warning | MOB | 116 min | |
| Jun 12, 10:20 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 55 min |
| Jun 12, 10:27 PM CDT | Special Marine Warning | MOB | 93 min | |
| Jun 12, 11:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jun 13, 1:19 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jun 13, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 13, 3:18 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 13, 5:16 PM CDT | Special Weather Statement | MOB | Washington | 44 min |
| Jun 13, 5:25 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jun 13, 5:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 45 min |
| Jun 13, 6:09 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 2 hr |
| Jun 12, 7:18 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jun 12, 11:08 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Jun 13, 4:14 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Jun 13, 4:37 PM CDT | Special Weather Statement | MOB | George | 38 min |
| Jun 13, 4:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 45 min |
| Jun 13, 5:09 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone, Wayne | 3 hr |
| Jun 13, 5:11 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 64 min |
| Jun 13, 5:37 PM CDT | Special Weather Statement | MOB | Stone | 38 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.